# SDR 97UAL900717

- Difficulty date: September 18, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N189UA
- Make and model: Boeing 747422
- Aircraft serial: 26878
- Engine: Pwa PW4056
- System (JASC): 7321 · Fuel Control/Turbine Engines
- Part: Pma
- Condition: Failed
- Location: Nr 4 Engine
- Part time: 33,015 hours
- Component: Pratt Whitne, 51R069
- Stage of operation: CR
- Nature of condition: X
- Precautionary procedure: A

## Discrepancy

WITH ALL ENGINES IN EEC ALT MODE CRUISE, NR 4 ENGINE FLAMED OUT.  RESTARTED ENGINE, HOWEVER ENGINE SURGED UNCONTROLLABLY.  DID NOT SHUT DOWN BUT THROTTLED BACK (ENGINE OK ALT IDLE). RETURNED TO NTR.  PERMANENT MAGNET ALTERNATOR (PMA) FAILURE.  INSTALLED NEW ALTERNATOR STATOR.  VENDOR HAS IMPROVED MANUFACTURING PROCESS FOR IMPROVED RELIABILITY.
